## R.21-02-014 Energy Debt Relief Workshop November 9, 2021

## Agenda:

# 1:00-1:10pm

## 1: Introduction – 10 minutes

- Agenda
- Commissioner remarks

#### 1:10-2:00pm

## 2: Non-IOU Best Practices for Working with CBOs – 50 minutes

- How do you leverage the expertise and reach of CBOs in your territory?
- Are there specific partnerships with CBOs that have been especially successful, and how was that success measured or evaluated?
- How, if it all, are CBOs in your territory compensated for enrollment, case management work, or any other assistance with your programs?

Moderator: Stephanie Green, News and Outreach Division Panelists:

Kevin Olp - Senior Policy Advisor, Bay Area Air Quality, Management District, Mona Favorite-Hill, Sr. Community Affairs Representative, East Bay Municipal Utility District, Leanne Hoadley - Manager of Community and Customer Engagement, MCE

# 2:00-2:55pm

#### 3: IOU Best Practices for Working with CBOs – 55 minutes

- What do you see as the most promising opportunities for improving collaboration between CBOs and IOUs? Are there specific programs or activities where these could be better leveraged?
- Are there any lessons IOUs have learned about CBO engagement during COVID-19?
- What factors or metrics should be considered when evaluating the effectiveness of IOU and CBO collaboration?
- What compensation do the IOUs currently provide for CBOs who assist customers with program enrollment and/or case management?
- Specifically considering the data reported via template in this proceeding about the current reach of CBO networks, how effective are those networks at reaching customers and what gaps or opportunities for improvement do you see in the existing partnerships?

Moderator: Ben Menzies, Energy Division

Panelists:

Eugene Ayuyao - Senior Manager of Income Qualified and Disadvantaged Communities Programs, SCE, Danielle DeClercq - Customer Outreach and Engagement Supervisor, SDGE, Cathleen Monahan - Community-based Organization Strategy Principal, PGE,

and Octavio Verduzco - Customer Acquisition Manager- Customer Assistance Programs, Daisie Cristobol-Sanchez - Senior Market advisor, Customer Assistance Program Outreach Lead, SoCal Gas.

### 2:55-3:55pm

### 4: Compensation Models – 60 minutes

- How are CBOs compensated for time spent with clients or customers under each model?
- How would these models change the ways in which CBOs interact with clients/customers and the organization providing the funding (such as an IOU)?
  Or, if already implemented, what effects have they had?
- For each model, what is the administrative burden upon CBOs, IOUs (or similar organization contracting for the activity), clients/customers, and any other relevant stakeholders?
- Do you have recommendations for evaluating the effectiveness of compensation models generally and/or specific partnerships between CBOs and IOUs (or similar organization contracting for the utility)?

Moderator: Monica Palmeira - News and Outreach Division Panelists:

Ben Russak – Director of Public Partnerships, Liberty Hill Foundation; Val Martinez – Board Member, Association of California Community Energy Services (ACCES); Kristen Law - Community Engagement Manager, Bay Area Air Quality Management District, Anni Chung – President & CEO, Self Help for the Elderly

3:55-4:00pm

**Closing Comments**